MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® PREMATURE INFANT FEEDING TUBE
Model Number 0036400
Medical Device Problem Codes Restricted Flow rate (1248); Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that upon placing the feeding tube in the patient contrast did not flow through the tube.An attempt to flush the tube with saline was unsuccessful.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (with original packaging), ng feeding tube.Visual inspection of the sample noted no obvious visible defects.The tube was attempted to be flushed with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water), and the solution failed to advance through the tube (flow rate = 0).This is out of specification per inspection procedure which states, "the flow must be equal or greater." the tubing was unable to be removed from the funnel for closer investigation.Scissors were used to puncture the lumen, and the solution immediately drained from the device.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be, ¿blocked due to tube feedings, meds, inaccurate procedure.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single use.This is a single use device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device do not resterilize.Failure, and/or lead to injury, illness or death of the patient.Do not use if package is damaged.Authorized representative in the european community manufacturer contains or presence of phthalates: di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device was not returned for evaluation.A potential failure mode could be ¿enfit hub does not prevent medical device misconnections to feeding tubes¿ with a potential root cause of ¿dimensions not designed correctly; poor material selection¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿premature infant feeding tube plastic, 5 fr., 1/16¿ (1.7mm), 15¿ (38cm) length 1cm depth markings x-ray opaque stripe" section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® PREMATURE INFANT FEEDING TUBE
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9954585
Report Number1018233-2020-02550
Device Sequence Number14278642
Product Code FPD
UDI-Device Identifier00801741034404
UDI-Public(01)00801741034404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number0036400
Device Catalogue Number0036400
Device Lot NumberNGDN1764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/20/2020
05/21/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date04/24/2020
05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1